MAUDE Adverse Event Report: COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION

COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION
Catalog Number CID-20-30
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: 6 x 10 cm pta balloon, v18 guidewire.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an arteriovenous fistula (avf) angioplasty procedure was initiated via brachial artery to treat a lesion in the cephalic vein arch.Patient's anatomy was neither torturous, angulated nor calcified.The physician intended to inflate a 6x10 centimeter (cm) percutaneous transluminal angioplasty balloon (manufacturer not specified) to 10 atmospheres (atm) using a mixture of contrast to saline in a 1:1 ratio without success.A fracture was noted at the body of the sphere inflation device.As a result, the physician was unable to inflate the angioplasty balloon.The complaint device was changed out for a new sphere inflation device which allowed the procedure to be completed successfully.According to the complainant, no patient adverse effects occurred as a result of this occurrence.
 
Additional Manufacturer Narrative
Additionally, upon return of investigation and review of the event, it has been determined that this is not a reportable event per cfr 21 803.20 (c)(1).Investigation ¿ evaluation.A review of the complaint history, specifications, drawing , and a visual inspection and functional evaluation of the returned device were conducted during the investigation.Functional testing of the device was conducted with distilled water.The device would not build pressure, but rather leaked from the hose at the socket area, as seen in the attached closure form.Under magnification, the outer layer of the hose was determined to be compromised.A tear in the hose at socket location was noted.Additionally, a document based investigation evaluation was performed by the supplier.There is no evidence to suggest the product was not made to specifications.A review of the lot number 96271386 in the complaint database yielded two additional complaints reported.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause is traced to transport/storage.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SPHERE INFLATION DEVICE
Common Device Name
MAV SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7720205
Report Number1820334-2018-02122
Device Sequence Number1107942
Product Code MAV
UDI-Device Identifier10827002310275
UDI-Public(01)10827002310275(17)210228(10)96271386
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K953522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberCID-20-30
Device Lot Number96271386
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1